3 stabs and you are out? We often get patients who are very difficult to cannulate. USS guided IV should be your next bet. Below is a good video developed by Cameron Kyle-Sidell who is an ED Resident in Haiti. See
Describe and interpret this ECG.
Below is a systematic approach to the poisoned patient derived from the Toxicology Handbook. [expand title=”RESUSCITATION”] Poisoned patients are at risk due to the dynamic nature of toxin metabolism. Airway Consider corrosive agents and direct airway injury Stridor, dysphagia, dysphonia
8pm Friday 6 May @ Milligans Would you like to know how your intern year will look in 2017? Would you like to learn the secrets of the trade of being a doctor? Make sure you come down to Milligans
Figure 1 This is a great medical community resource for viewing and sharing pathology, radiology and generally interesting medical images – shared by a global community of medical professionals. Like Instagram for Doctors. Available free on iOS and Android.
Describe and interpret this arterial blood gas: History: A 62-year-old man presenting with chest pain and dyspnoea. He has a cardiac history and is peripherally oedematous. pH 7.50 Na 122 mmol/L pCO2 13 mmHg K 4.8 mmol/L pO2 68 mmHg (FiO2 0.21)
Describe and interpret this arterial blood gas: History: A 78-year-old woman presents 7 hours after ingestion of 2.4 g SR verapamil, 40 mg trandolapril and 8.4 g metformin. The patient is alert, with a systolic blood pressure of 60 mmHg. pH 7.15 Na 142
Describe and interpret this arterial blood gas: History: A 50-year-old man with systemic sclerosis and altered bowel habit presents with dyspnoea and hypotension. pH 7.18 Na 141 mmol/L pCO2 48 mmHg K 1.5 mmol/L pO2 74.7 mmHg (FiO2 0.8) Cl 110
Describe and interpret this venous blood gas: History: A 40-year-old man with history of alcohol misuse, abdominal pain and vomiting. He has recently commenced metformin. pH 7.51 Na 132 mmol/L pCO2 18 mmHg K 4.2 mmol/L HCO3 12 mmol/L Cl 88
Describe and interpret this arterial blood gas: History: A 41-year-old man presents unconscious with pinpoint pupils. Paramedics have administered naloxone with a partial response, however his GCS remains 8 on arrival to the emergency department. His arterial blood gas is as